Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 207, NWS Raleigh, NC

June 20, 2008Hoke County, Richmond County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2008, 3:10 PM EDT for Hoke County, Richmond County, Scotland County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2008, 3:10 PM EDT (19:10 UTC)
Expired
Jun 20, 2008, 4:00 PM EDT
In force
50 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 2:27 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1931 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 201910
SVRRAH
NCC093-153-165-202000-
/O.NEW.KRAH.SV.W.0207.080620T1910Z-080620T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
  HOKE COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 400 PM EDT

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF CAMP MACKALL...OR 13 MILES
  NORTH OF LAURINBURG...MOVING EAST AT 14 MPH. PENNY SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CAMP MACKALL...
  BOWMORE...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3484 7957 3501 7964 3507 7953 3506 7950
      3504 7945 3515 7933 3516 7931 3518 7928
      3518 7926 3493 7913
TIME...MOT...LOC 1910Z 251DEG 13KT 3496 7950

$$

BSD
2 follow-up statements
000 
WWUS52 KRAH 201918
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT FRI JUN 20 2008

NCC093-153-165-202000-
/O.CON.KRAH.SV.W.0207.000000T0000Z-080620T2000Z/
SCOTLAND NC-HOKE NC-RICHMOND NC-
318 PM EDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL RICHMOND...HOKE AND NORTHERN SCOTLAND COUNTIES...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR CAMP
MACKALL...OR 14 MILES SOUTH OF SOUTHERN PINES...MOVING NORTHEAST AT
17 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WAGRAM...BOWMORE...
ASHLEY HEIGHTS...RAEFORD AND SILVER CITY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3484 7957 3501 7964 3507 7953 3506 7950
      3504 7945 3515 7933 3516 7931 3518 7928
      3518 7926 3493 7913
TIME...MOT...LOC 1918Z 237DEG 15KT 3499 7947

$$

BSD
000 
WWUS52 KRAH 201959
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT FRI JUN 20 2008

NCC093-153-165-202007-
/O.EXP.KRAH.SV.W.0207.000000T0000Z-080620T2000Z/
SCOTLAND NC-HOKE NC-RICHMOND NC-
357 PM EDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RICHMOND...HOKE
AND NORTHERN SCOTLAND COUNTIES EXPIRES AT 400 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. HOWEVER... STRONG THUNDERSTORMS CONTINUE 
TO AFFECT PORTIONS OF NORTHERN HOKE COUNTY THROUGH 430 PM. SMALL 
HAIL... GUSTY WINDS UP TO 40 MPH... AND DANGEROUS COULD-TO-GROUND 
LIGHTNING IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3484 7957 3501 7964 3507 7953 3506 7950
      3504 7945 3515 7933 3516 7931 3518 7928
      3518 7926 3493 7913
TIME...MOT...LOC 1957Z 237DEG 15KT 3508 7930

$$

BSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:10 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 20, 3:10 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT FRI JUN 20 2008

.SYNOPSIS...A WEAK SURFACE TROUGH WILL HOLD OVER EASTERN VIRGINIA
AND CENTRAL NORTH CAROLINA THROUGH TODAY... AS HIGH PRESSURE
CONTINUES SHIFTING OFFSHORE. THIS WILL BRING A RETURN TO MORE HUMID
CONDITIONS ACROSS THE REGION. AN UPPER LEVEL DISTURBANCE WILL
APPROACH FROM THE WEST TONIGHT... BRINGING INCREASINGLY UNSETTLED
WEATHER THAT WILL LAST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 140 PM...

BOUNDARY TO THE SOUTH MAKING PROGRESS NORTH. WITH INCREASING WINDS
AT 3000 FEET FROM THE SOUTH...THIS BOUNDARY MAY ALLOW PRECIPITATION
TO PERSIST UNTIL JUST PRIOR TO MIDNIGHT...WITH AREAS MOSTLY SOUTH OF
HIGHWAY 64 STANDING A CHANCE FOR RAIN.

PREVIOUS DISCUSSION...
FEW SHOWERS SOUTH OF RALEIGH DISSIPATING AND WILL BE GONE BEFORE
NOON. MESOSCALE VORTICITY CENTER IN WESTERN KENTUCKY TO MOVE INTO
THE FOOTHILLS LATE THIS AFTERNOON. HOWEVER MIXING HEIGHTS IN
EXCESS OF 9000 FEET AGAIN TODAY AND FORECAST SOUNDINGS ARE CAPPED.
SURFACE MOISTURE IS ON THE RISE WITH EXCEPTION OF THE NORTHWEST
PIEDMONT AND SURFACE INSTABILITY PRESENT. AT THIS TIME IT LOOKS
LIKE THE CAPPING WILL NOT BE OVERCOME AND WILL LEAVE MOST OF
CENTRAL NORTH CAROLINA DRY INTO THE LATE EVENING.

IN THE SOUTHEAST... ENHANCEMENT OF THE SEABREEZE SHOWN ON
THURSDAYS MODELS IS WEAKER TODAY AND IT APPEARS THAT IF THE
SEABREEZE IS TO MAKE IT VERY FAR INLAND...IT WOULD BE LATE
AFTERNOON AND NOT MUCH PAST FAYETTEVILLE AT BEST. MID LEVEL
STEERING CURRENTS ARE VARIABLE BUT TENDING TO BE FROM THE WEST...
WHICH WOULD PUSH ANY DEVELOPING STORMS BACK INTO THE MARINE AIR
MASS. THUS WILL CONFINE RAIN CHANCES TO THE EXTREME SOUTHEAST.

LATE EVENING INTO EARLY MORNING SHOULD BE DRY. AS SUNRISE
APPROACHES A POSITIVELY TILTED 700 MILLIBAR TROUGH MOVES INTO
TENNESSEE. THE 12Z MESONAM MODEL DEVELOPS A SHORT WAVE AHEAD OF
THIS TROUGH OVER THE SOUTHERN FOOTHILLS AND DRIVES THIS INTO THE
WESTERN PIEDMONT BEFORE DAWN SATURDAY. ONE IN THREE PRE SUNRISE
RAIN CHANCES CONTINUE BUT MAY NEED TO BE RAISED ON THE AFTERNOON
FORECAST.

CURRENT FORECAST TEMPERATURES WITH UPPER 80S TODAY AND ABOVE
GUIDANCE UPPER 60S TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM FRIDAY...

STILL APPEARS TO BE RATHER UNSETTLED THIS WEEKEND INTO MONDAY AS
SERIES OF VORTICES ROUND BASE OF L/W TROUGH WHICH LIES ACROSS
REGION. FOR SATURDAY INTO SUNDAY...LOW LEVEL CONFLUENCE RATHER WEAK
BUT APPROACH OF MID/UPPER LEVEL S/W INTERACTING WITH THE MOIST
(PRECIP WATER VALUES 1.5-1.7 INCHES)AND MARGINALLY UNSTABLE AIR MASS
SHOULD SUPPORT SCATTERED TO NUMEROUS SHOWERS AND STORMS. IN
ADDITION...UPPER LEVEL DIVERGENCE WILL BE ENHANCED AS H3 JET EXITS
OFF THE NORTHERN MID ATLANTIC COAST. ON SUNDAY...AXIS OF
BETTER MOISTURE/INSTABILITY WILL LIE ACROSS THE EASTERN HALF OF THE
FORECAST REGION AS ANOTHER MID LEVEL TROUGH CROSSES THE REGION
COUPLED WITH CONTINUED UPPER LEVEL DIVERGENCE FROM JET OFF THE
DELMARVA.

ON MONDAY...LOW LEVEL CONFLUENCE IMPROVES AS SURFACE TROUGH SHARPENS
IN RESPONSE TO ANOTHER S/W (THOUGH STRONGER) APPROACHES FROM THE
WEST. ALSO...REGION IN FAVORABLE RIGHT ENTRANCE REGION OF H3 JET
PROJECTED TO LIE ALONG THE SPINE OF THE APPALACHIANS WITH THE JET
CORE OVER WESTERN PA/NY.

WHILE ANY OF THE STORMS WILL HAVE POTENTIAL TO PRODUCE STRONG GUSTY
WINDS AND HAIL...WIND PROFILE AND STABILITY FACTORS SUGGEST THAT
ORGANIZED SEVERE STORMS A POSSIBILITY MONDAY AFTERNOON/EVENING.

WITH PRECIP WATER VALUES PROJECTED TO HOVER BETWEEN 1.5 TO 1.8
INCHES...TORRENTIAL DOWNPOURS LIKELY. IF TRAINING OR SLOW MOVING
ECHOES OCCUR (WHICH IS A DISTINCT POSSIBILITY DUE TO THE STRUCTURE
OF WINDS ALOFT)...LOCALIZED FLOODING WILL OCCUR.

WENT WITH A BLEND OF MOS GUIDANCE FOR TEMPS. FAVORED THE COOLER END
OF GUIDANCE FOR SATURDAY BASED ON EXTENSIVE CLOUDINESS AND
POTENTIAL FOR SHOWERS AND STORMS TO OCCUR AS EARLY AS MID/LATE
MORNING.  FOR SUN AND MON...POTENTIAL FOR SOME HEATING WHICH WILL
ALLOW TEMPS TO WARM TO NEAR NORMAL LEVELS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 210 PM FRIDAY...

THE UPPER AIR PATTERN REMAINS INTACT THROUGH THIS PERIOD WITH UPPER
RIDGE OVER THE SW U.S AND A L/W TROUGH OF VARYING DEGREES OF
AMPLITUDE ALONG THE LENGTH OF THE ATLANTIC SEABOARD. THIS SUGGEST
TYPICAL EARLY SUMMER CONDITIONS FOR CENTRAL NC WITH WARM AFTERNOONS
AND A THREAT OF AFTERNOON CONVECTION...GREATER ON SOME DAYS THAN
OTHERS.

TUESDAY INTO WEDNESDAY...L/W TROUGH OVER REGION GRADUALLY WEAKENS
LIFTS E-NE. BUILDING MID/UPPER HEIGHTS SUGGEST MID LEVEL SUBSIDENCE
SHOULD OCCUR...LEADING TO GENERALLY DRY AND WARM CONDITIONS.

ECMWF CONTINUES TO ADVERTISE THE DEVELOPMENT OF AN UPPER LEVEL
LOW OFF THE SC COAST WED INTO THU. AT THIS TIME...SYSTEM
APPEARS TO BE ENOUGH REMOVED FROM REGION TO PRECLUDE A MENTION OF
CHANCE POPS OVER THE SOUTHERN COASTAL PLAIN.

VORTICES IN THE NORTHERN STREAM WILL AMPLIFY L/W TROUGH OVER THE
REGION ONCE AGAIN THU INTO FRI. CURRENTLY...GUIDANCE PROJECTS BEST
MID/UPPER LEVEL DYNAMICS NORTH OF THE FORECAST AREA. IF THE UPPER
LEVEL LOW DOES EXIST OFFSHORE BY THIS TIME...AMPLIFICATION OF TROUGH
WILL EITHER STRENGTHEN UPPER LEVEL LOW AND DRIFT IT CLOSER TO SHORE
OR LIFT SYSTEM MORE OFFSHORE. DUE TO UNCERTAINTY ...WILL MAINTAIN
POPS LESS THAN 20% FOR NOW AND SEE IF MODELS GAIN SOME CONSISTENCY.

WITH L/W TROUGH IN VICINITY...EXPECT TEMPS TO BE CLOSE TO NORMAL FOR
EARLY SUMMER.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 200 PM...

BOUNDARY NEAR THE SOUTH CAROLINA BORDER NOW EXPECTED TO LIFT NORTH
AS EVENING APPROACHES AND WILL SPREAD A CHANCE FOR PRECIPITATION
INTO CENTRAL NORTH CAROLINA TONIGHT...MAINLY SOUTH OF HIGHWAY 64.
PERIODS OF MOSTLY MVFR CONDITIONS IN THE VICINITY OF SHOWERS UNTIL
JUST PRIOR TO MIDNIGHT.

MVFR CEILINGS ARE AGAIN A POSSIBILITY AS DAWN APPROACHES IN THE
WESTERN PIEDMONT AS A MID LEVEL TROUGH IN TENNESSEE MOVES EAST...
BRINGING A CHANCE FOR SHOWERS OR THUNDERSTORMS. RAIN CHANCES
SPREADING EAST AFTER SUNRISE AND INTO THE AFTERNOON.

LOOKING AHEAD TO THE WEEKEND...SHORT WAVES ROTATING AROUND BROAD
TROUGHING OVER THE EASTERN UNITED STATES WILL BRING AN ENHANCED
CHANCE OF SHOWERS AND THUNDERSTORMS (AND ASSOCIATED MVFR/IFR
CONDITIONS) TO THE ENTIRE AREA ON BOTH SATURDAY AND SUNDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BSD/LP
NEAR TERM...
SHORT TERM...GIH
LONG TERM...WSS
AVIATION...
Hazardous weather outlook, Jun 20, 2:35 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT FRI JUN 20 2008

NCZ007>011-021>027-038>041-211000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
235 PM EDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY
TONIGHT. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...FREQUENT
LIGHTNING STRIKES AND WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
SATURDAY MORNING AND EXPAND OVER ALL OF CENTRAL NORTH CAROLINA
SATURDAY AFTERNOON AND SATURDAY EVENING. A FEW OF THESE STORMS
COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...
ESPECIALLY SATURDAY AFTERNOON AND EVENING. IN ADDITION... AREAS OF
TORRENTIAL DOWNPOURS ARE POSSIBLE.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SUNDAY AFTERNOON. THE
STORMS WILL BE MOST NUMEROUS ALONG AND EAST OF HIGHWAY 1.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ028-042-043-073>078-083>086-088-089-211000-
EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
235 PM EDT FRI JUN 20 2008

...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
SATURDAY MORNING AND EXPAND OVER ALL OF CENTRAL NORTH CAROLINA
SATURDAY AFTERNOON AND SATURDAY EVENING. A FEW OF THESE STORMS
COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...
ESPECIALLY SATURDAY AFTERNOON AND EVENING. IN ADDITION... AREAS OF
TORRENTIAL DOWNPOURS ARE POSSIBLE.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SUNDAY AFTERNOON. THE
STORMS WILL BE MOST NUMEROUS ALONG AND EAST OF HIGHWAY 1.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Special weather statement, Jun 20, 3:02 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EDT FRI JUN 20 2008

NCZ085-086-202000-
HOKE-SCOTLAND-
302 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN HOKE AND SCOTLAND
COUNTIES THROUGH 400 PM EDT...

AT 302 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EAST LAURINBURG... MOVING NORTHEAST AT 13 MPH.

SOME LOCATIONS TO BE AFFECT BY THESE STORMS INCLUDE... EAST
LAURINBURG... WAGRAM... AND ANTIOCH.

THE STRONG THUNDERSTORMS WILL BE NEAR ANTIOCH AROUND 400 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:23 AM EDTAreal Flood AdvisoryRAHChatham, Wake2 hr
Jun 20, 2:47 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond43 min
Jun 20, 3:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett50 min
Jun 20, 4:14 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson26 min
Jun 20, 4:34 PM EDTFlash Flood WarningRAHCumberland, Harnett91 min
Jun 20, 4:50 PM EDTSevere Thunderstorm WarningRAHHarnett24 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.